Oklahoma, 2021Flash Flooding in Oklahoma, June 6 to 7, 2021
June 6 to 7, 2021 · NWS TSA · 8 events in 6 counties and zones
A broad low pressure center in the middle and upper atmosphere moved from northern Texas to northeastern Oklahoma on the 6th and 7th. The first round of thunderstorms affected southeastern Oklahoma during the morning and afternoon hours of the 6th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $170,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad low pressure center in the middle and upper atmosphere moved from northern Texas to northeastern Oklahoma on the 6th and 7th. The first round of thunderstorms affected southeastern Oklahoma during the morning and afternoon hours of the 6th. Locally heavy rainfall occurred, which resulted in isolated flash flooding.
A more pronounced and focused area of thunderstorms developed during the early morning hours of the 7th across northeastern Oklahoma. The storms were slow-moving, and very efficient rain producers due to high amounts of moisture in the air. A swath of heavy rain occurred across portions of McIntosh, Okfuskee, Okmulgee, Tulsa, and Pawnee Counties, where widespread two to eight inch amounts occurred. Personal weather stations in Okmulgee County measured over thirteen inches of rain in a several hour period, with rainfall rates as much as six and a half inches per hour. Widespread flash flooding occurred as a result of this heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 11:20 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 6, 11:20 AM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1220 PM CDT Sun Jun 6 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Chances for rain and isolated thunder will continue through the
period at all sites. Cigs will fluctuate between VFR/MVFR, with
MVFR cigs/vsbys expected in rain and thunder.
&&
.PREV DISCUSSION... /Issued 1053 AM CDT Sun Jun 6 2021/
DISCUSSION...
Broad upper level circulation over central OK as of late morning,
and will contribute additional shower and isolated/scattered
thunderstorm development through the afternoon. Current PoPs for
the afternoon look good, with higher chances south and east as
terrain will enhance areal coverage some. Afternoon temperatures
are expected to rival those observed yesterday, so will leave
those as they are. Remaining first period elements look good as
well so no update is planned at this time.
PREV DISCUSSION... /Issued 646 AM CDT Sun Jun 6 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered areas of light to moderate rain will continue to spread
across eastern Oklahoma and northwest Arkansas today in response
to approaching upper low with a continued chance for a few
embedded thunderstorms. Ceilings heights/visibilities will likely
be highly variable depending on timing of the heavier rain/storms.
PREV DISCUSSION... /Issued 356 AM CDT Sun Jun 6 2021/
DISCUSSION...
Broad and weak upper level low centered on north central Texas
this morning will continue its very slow trek to the north and
northeast over the next few days. Several embedded vort maxes
continue to rotate around the center and will aid in increasing
shower and thunderstorm coverage both today and Monday. Actually
pinning down the timing and location of heaviest rainfall will
remain problematic but in general the highest POPs will be
maintained across western AR and adjacent areas of eastern OK.
While severe weather threat remains very low, pockets of heavy
rainfall are likely in this pattern given the anomalously high
moisture content through a deep layer and anticipated slow storm
movement with weak steering flow.
As we move toward mid week the low will be centered more to our
northeast with weak northwest flow developing on the southern
flank of the low. With unstable airmass residing over the area,
thunderstorm chances will continue Tue/Wed with at least limited
potential for a storm complex or two affecting the forecast area.
The overall trend though would appear for decreasing chances by
mid week.
Upper ridge becomes more prominent late next week with drier and
hotter conditions developing, with first real shot at 90 degree
plus temps in some areas with continued high humidity. A bit more
uncertainty shows up by next weekend regarding a potential weak
frontal boundary moving into the southern plains with the upper
air pattern becoming increasingly amplified.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
AVIATION.....23
Hazardous weather outlook, Jun 6, 11:41 AM CST, 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1241 PM CDT Sun Jun 6 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1241 PM CDT Sun Jun 6 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Mainly Southeast Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Showers and scattered thunderstorms will persist this afternoon and
into tonight, with the greatest coverage expected across western
Arkansas and far eastern Oklahoma. Slower movement of storms will
produce locally heavy rainfall which may result in minor flooding.
Severe weather through tonight is unlikely.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will continue into next week, with greatest
coverage across western Arkansas and far eastern Oklahoma. Areas
of heavy rainfall will be possible with slow moving storms, with
the greatest potential for heavy rain being across western
Arkansas and far southeast Oklahoma Monday. A few strong storms may
occur but the threat of organized severe weather will remain low.
The overall coverage of storms should decrease later in the week.
weather.gov/tulsa contains additional information.
Flash Flood, Le Flore
- When
- June 6, 12:32 PM CST to 2:30 PM CST
- Where
- Le Flore County, 4.31 mi NW of Whitesboro to 2.11 mi NW of Lenox
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.726, -94.931
Portions of several roads were reported flooded. A couple vehicles were stranded in the flood water.
Flash Flood, Okmulgee
- When
- June 7, 3:03 AM CST to 12:00 PM CST
- Where
- Okmulgee County, 0.32 mi WSW of Okmulgee to 1.73 mi E of Okmulgee
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.629, -95.975
Portions of several roads were flooded in and around town, including Highway 75 near 13th Street.
Flash Flood, Okfuskee
- When
- June 7, 5:45 AM CST to 7:45 AM CST
- Where
- Okfuskee County, 2.52 mi NE of Okfuskee to 1.77 mi ESE of Morse
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.628, -96.202
Portions of numerous county roads were flooded. Some roads had sections that were washed out by flood waters.
Flash Flood, Tulsa
- When
- June 7, 6:00 AM CST to 7:15 AM CST
- Where
- Tulsa County, 1.23 mi S of Bruner to 1.14 mi SSW of Tulsa
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.112, -96.046
Several roads were reported flooded, including eastbound portions of I-44 between Highway 75 and I-244.
Flash Flood, McIntosh
- When
- June 7, 6:30 AM CST to 8:30 AM CST
- Where
- McIntosh County, 0.76 mi W of Brush Hill to 0.33 mi NE of Brush Hill
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 35.422, -95.643
Portions of Highway 150 were washed out by flood water.
Flash Flood, Okmulgee
- When
- June 7, 7:06 AM CST to 10:30 AM CST
- Where
- Okmulgee County, 0.89 mi SW of Henryetta to 0.54 mi WSW of Kusa
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.440, -95.989
Portions of several county roads were flooded and closed.
Flash Flood, Okmulgee
- When
- June 7, 7:30 AM CST to 11:00 AM CST
- Where
- Okmulgee County, 1.55 mi SSW of Murdell to 2.74 mi NNW of Henryetta Arpt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 35.651, -95.995
Flood waters affected eleven homes. Multiple swift water rescues were conducted.
Flash Flood, Pawnee
- When
- June 7, 8:23 AM CST to 9:00 AM CST
- Where
- Pawnee County, 2.22 mi SE of Hallett to 1.67 mi NNE of Terlton
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 36.210, -96.539
Several county roads were reported flooded. Portions of Cimmaron Ranch Road were washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 6 to 7, 20213 deaths · 3 events
- Flash Flooding and Flooding in Texas, June 6 to 8, 20211 death · 1 injured · $15,000 · 50 kt wind · 12 events
- Rip Current in Alabama, June 6, 20211 death · 1 injured · 1 event
- Flash Flooding and Flood in Mississippi, June 6 to 8, 2021$2.6 million · 59 kt wind · 24 events
- Tornadoes and Flash Flooding in Arkansas, June 6 to 10, 2021$500,000 · EF0 · 55 events
- Hail and Damaging Winds in Georgia, June 6, 2021$48,000 · 1.5 in hail · 8 events
- Flash Flood and Hail in Oklahoma, June 6 to 7, 2021$2,000 · 2.75 in hail · 9 events
- Hail in Wyoming, June 6, 20211.75 in hail · 5 events
- Flash Flood and Damaging Wind in Mississippi, June 6, 202152 kt wind · 2 events
- Tornado and Hail in Colorado, June 6, 20211.75 in hail · 2 events
- Flash Flood and Hail in North Carolina, June 6, 2021$2,000 · 0.75 in hail · 2 events
- Heat in Texas, June 6, 20212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964633, 964762, 964770, 964764, 964769, 964766, 964768, 964767.